I took my first dose of 50,000 units of vitamin (D2) this past Friday night. I was prescribed 50,000 units once a week for 12 weeks.
I experience adrenalin rush symptoms along with a little shakiness and insomnia. However once I fell asleep, I stayed asleep until I woke up abruptly feeling like I couldn't catch my breath and my heart pounding... I sat straight up in bed and violently coughed. It really scared me. After I calmed down all was fine and I was able to relax.
Now at 4 days later I just feel achy, a little nauseated, some stomach upset/cramps. I am finding myself a little scared to take the 2nd dose this friday night...
Has anyone had a similar experience? What can I expect after the 2nd dose? 3rd dose? etc.
Thanks so much for any advice you can give. ~ Capitola : )
Try taking smaller doses all during the week. But it should not ever give any side affects at all unless your doctor misdiagnosed you and your calcium level is not as low as he thinks. Too less of calcium will make you have seisures all kind of problems as well a cateracts, teeth falling out, brittle hair and nails, skin drys out for lack of moisture... and so forth. It would take alot of vitamin D over a long period of time to get any side affects if any!
26 Nov 2013
Wow. I also took a dose of 50,000 mG of vit D and I immediately felt my heart rate increase that night. The next day, I confirmed it when taking my blood pressure. The next night I was hyper and wide awake like I just had three cups of coffee. Now, almost 1 week after my first dose, my heart rate is settling down. I feel more alert and in a better mood since taking the vit D, but I am a little cautious about the 2nd dose as well.
4 Apr 2014
I've taken my second dose of 50,000 vit D3 and after taking the first dose last Friday I had no appetite later that night. I noticed the same thing the following week but I force myself to eat. I have awaken at night and tossed and turned and finally went back to sleep but on other websites I notice people complain of insomnia. The pharmacist and drs office claim there shouldn't be side effects but to stop taking the med and see if there is a difference I hope this loss of appetite goes away as my vit d level was 9
4 Jan 2015
I just took my first 50,000 unit dose of the stuff now, I feel a little hyper. And a bit of a headache. Though I am not sure how it will go, as my level as of may was 18 now it's likely lower then that. So hopefully things will go fine, however could likely use help with answers down the road. Some of the answers here have already helped this.
13 Jan 2015
I am a 34 year old female, who takes 50,000 mg of Vitamin D TWICE a week, courtesy of hypocalcemia, hypoparathyroidism, & hyperthyroidism. Out of all of the above mentioned side effects you have experienced, I only deal with the upset stomach, & it only lasts (usually) for the day that I take the medication.
I would seriously suggest to get your calcium levels checked because as a previous comment notated, & based upon my own experiences, it sounds like you may have an overall calcium deficiency.
7 Mar 2015
I just took my first 50,000 of Vitamin D2 on Wednesday. It is now Friday night, and the headache(like wearing a tight swimming cap), chest ache, calf ache, itchiness and some nausea are still present. Have been wide awake, but edgy and my heart hurts, it seems... as for the other comments; I, too, am nervous about a second dose... though I have more "energy"?
17 Apr 2015
I am under a doctor's care for low Vitamin D (21.2) took my first dose of 50,000 IU Vit D last week. No issues. I took my second dose last night. Today I feel a little light-headed - like after 1 glass of wine - upon waking. That feeling isn't going away 3 hours later. I have a slight metallic taste. I am sleeping much better however.
26 Apr 2015
I was given 50,000 units of vit.D to take once a week. I was also told to take 2,000 units daily. My count was 4. I am shakey my heart races and my stomach is not happy! I can't sleep I've been awake for 48hrs. I'm afraid to take my second dose. I am vomiting and feel very achy. Is 64,000 units to much??? Any help would be great Thank you
6 May 2015
I started taking 50,000 iu of vit d yesterday and feel a little more alert than I have in a long time. My level was 9.2. I have 10 weeks to go and hopefully by than I will feel a lot better.
11 Oct 2015
I too was prescribed vitamin d 50,000 to be taken weekly and I did not read the bottle and ended up taking one a day for 4 days. Told doctor how I was feeling. Heart rate was up so she gave me Metropolol to slow down. Have not taken it yet. Adrenaline rush, hyper, shakiness, achy, weak, tired, loss appetite, dry mouth, tightness in chest,, diarrhea, dizziness,fsweat, also take Lisinipril for blood pressure, she prescribed me more vitamin d 1000iu taken twice a day. Did not take those yet. It seems my symptoms started after I took vitamin d 50000 iu. Can you please help me. Iam feeling like it is my imagination thank you for your time. No fine is listening to my concerns.I appreciate it for any thoughts what is going on with me.
13 Oct 2015
Me too except I get persistent headaches with some weightloss but my energy and mental alertness has greatly improved.
20 Oct 2015
I was put on the same dosage because I had no vitamin D in my body.. I was so scared at first taking them.. and my anxiety level triggered those kind of symptoms.. Just go ahead and take it and make sure you tell yourself that you need this because the doctor wouldn't have put you on these if you didn't need it.. I know sometimes anxiety could mimic this and make you think the pills is doing this.. calm down and take it.. just tell yourself you need this and it will help you.. if you couldn't breathe believe me your throat would swell and other allergic reaction would occur.. this is anxiety I think you're worried about the allergic reactions.. don't be.. this will be my second dose of this medication Wednesday.. and I had overcome my fear of thinking something can happen..
31 Oct 2015
I took my first dose of 50K VD on Thursday. My stomach was aching but ok. Friday, I had severe stomach pains and went to the restroom probably 9 times that day, no exaggeration. My low back was killing me. Today my pain is still there but the bathroom visit is down to two.
I've had some nausea, but I've also been put on some anti-inflammatory med and muscle relaxer. I had a different anti before called Mobic then I got on Celebrex. The stomach didn't hurt too bad on the Mobic but on Celebrex I assumed it was. Now I feel the VD med is the cause. I switched back to the Mobic yet the stomach issue is still present.
I was taking normal VD supplements for around a week before my blood work was done then another 2 weeks leading up to my appointment. My VD was low, but it wasn't life threatening. So I'm not sure I need 50K once a week. Once a day seems like enough.
Anyone else experience similar issues not knowing which med it could be? I'm being treated by a pain specialist btw
27 Nov 2015
Was prescribed 50k IUs of vitamin d2, once a week for four weeks. 1st dose I felt fine. 12 hours after my second dose, I was dry heaving and going to the bathroom for eight hours. Ridiculous stomach pains, blurry vision, zero appetite, complete confusion. I spent 10 hours in the bathroom that night because laying down to sleep immediately made me sick.
I would suggest vitamin d3! Yes there is a difference.
Subscribe to Drugs.com newsletters for the latest medication news, alerts, new drug approvals and more.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated 1 Aug 2019), Cerner Multum™ (updated 1 Aug 2019), Wolters Kluwer™ (updated 31 July 2019) and others.